North American Journal of Medical Sciences

CASE REPORT
Year
: 2016  |  Volume : 8  |  Issue : 2  |  Page : 117--120

Drug-induced pancreatitis: A rare manifestation of doxycycline administration


Faisal Inayat1, Hafeez Ul Hassan Virk2, Daniel J Yoon3, Iqra Riaz4 
1 Department of Medicine, New York-Presbyterian Hospital, Weill Cornell Medical College, New York City, New York, USA
2 Department of Medicine, Mount Sinai St. Luke's and Mount Sinai Roosevelt Hospitals, Icahn School of Medicine, New York City, New York, USA
3 Department of Radiology, Mount Sinai St. Luke's and Mount Sinai Roosevelt Hospitals, Icahn School of Medicine, New York City, New York, USA
4 Department of Medicine, Mayo Hospital, King Edward Medical University, Lahore, Pakistan

Correspondence Address:
Faisal Inayat
Department of Medicine, New York-Presbyterian Hospital, Weill Cornell Medical College, 525 East 68th Street, New York City - 10065, New York
USA

Context: Drug-induced pancreatitis (DIP) is rare, but as there are no systematic data on it, the true incidence is not known. Although numerous and varied drugs have been associated with DIP, the clinical evidence on doxycycline-induced pancreatitis is sparse. Case Report: We present the case of a 58-year-old female who presented with complaints of nausea and severe epigastric pain. Her medications included doxycycline which she had been on for only 2 days. Computed tomography of her abdomen showed mild enlargement of body of the pancreas with peripancreatic fatty infiltration, along with lipase level suggestive of acute pancreatitis. In the absence of classical risk factors for acute pancreatitis, a diagnosis of DIP secondary to doxycycline therapy was made. Immediate withdrawal of the drug was accompanied by relief of symptoms and resolution of pancreatitis. Conclusion: This report implicates doxycycline as an etiological factor for acute pancreatitis. Knowledge regarding doxycycline related pancreatitis is of paramount importance in order to diagnose cases early and institute effective treatment in patients who are undergoing therapy with this drug.


How to cite this article:
Inayat F, Virk HU, Yoon DJ, Riaz I. Drug-induced pancreatitis: A rare manifestation of doxycycline administration.North Am J Med Sci 2016;8:117-120


How to cite this URL:
Inayat F, Virk HU, Yoon DJ, Riaz I. Drug-induced pancreatitis: A rare manifestation of doxycycline administration. North Am J Med Sci [serial online] 2016 [cited 2021 Oct 16 ];8:117-120
Available from: https://www.najms.org/article.asp?issn=1947-2714;year=2016;volume=8;issue=2;spage=117;epage=120;aulast=Inayat;type=0